Iowa, 2010

Hail in Iowa, June 25, 2010

June 25, 2010 · NWS ARX · 4 events in 3 counties and zones

Severe thunderstorms developed across western and central Minnesota during the afternoon of June 25th and moved southeast with the strongest storms remaining across the central parts of Minnesota and Iowa. The storms that did move across northeast Iowa dropped hail and also produced a funnel cloud.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Severe thunderstorms developed across western and central Minnesota during the afternoon of June 25th and moved southeast with the strongest storms remaining across the central parts of Minnesota and Iowa. The storms that did move across northeast Iowa dropped hail and also produced a funnel cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 2:44 PM CST, 5 hours 31 minutes earlier.

Area forecast discussion, Jun 25, 2:44 PM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI JUN 25 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

THE MAIN CONCERNS FOR THIS TIME PERIOD IS THE SEVERE WEATHER
THREAT FOR THIS EVENING AND SATURDAY NIGHT.

AS FAR AS THE FORECAST FOR TONIGHT...WE MAINLY USED THE MESO
MODELS /HRRR...SPC WRF...AND ARXWRF/ IN THE FORECAST GRIDS. THESE
MODELS HAVE BEEN BY FAR THE MOST CONSISTENT WITH THEIR STORM
EVOLUTION AND THEY MAKE A LOT OF SENSE METEOROLOGICALLY. DURING
THE PAST 3 HOURS...SPC/S MESOSCALE ANALYSIS SHOWS MODERATE SURFACE
FRONTOGENESIS AND DEEP MOISTURE CONVEREGENCE HAS DEVELOPED ACROSS
SOUTHWEST MINNESOTA AND NORTHEAST SOUTH DAKOTA. SOUTH OF THIS
AREA...4000 TO 5000 J/KG MEAN LAYER CAPES HAVE DEVELOPED ACROSS
SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EASTERN NEBRASKA. IN
ADDITION...THE EFFECTIVE 0-6 KM SHEAR IS RUNNING BETWEEN 55 AND
65 KNOTS. AS A SHORT WAVE MOVES EAST ACROSS THE DAKOTAS...
SUPERCELL THUNDERSTORMS SHOULD RAPIDLY DEVELOP BETWEEN ABERDEEN
AND SIOUX FALLS AND EXTENDING EAST TO THE TWIN CITIES WITHIN THE
NEXT 2 HOURS. THE HODOGRAPHS IN THESE AREAS ARE FAVORABLE FOR THE
POTENTIAL OF TORNADOES. AS THE COLD POOL DEVELOPS WITH THESE
THUNDERSTORMS...WE ARE EXPECTING THESE SUPERCELLS TO EVOLVE INTO
A SQUALL LINE AND RACE INTO OUR FORECAST AREA AS IT MOVES RAPIDLY
TOWARD THE HIGHER INSTABILITY. WHILE WE ARE NOT THAT UNSTABLE THE
NAM/WRF AND RUC DOES SUGGEST THAT IT WILL BRING THE INSTABILITY
EAST WITH IT. WHILE THE HRRR CONTINUES TO SUGGEST THAT THE BOW OF
THE LINE WILL BE LOCATED ACROSS SOUTHEAST MINNESOTA AND NORTHEAST
IOWA...THE SPC WRF SUGGESTS THAT THIS WILL BE A BIT FURTHER EAST.
AT THIS TIME...IT LOOKS LIKE IT WILL BE MOVING INTO OUR FORECAST
AREA BETWEEN 25.23Z AND 26.00Z...AND EXITING THE AREA SOMEWHERE
AROUND 26.06Z. OVERALL...THE MAIN SEVERE WEATHER THREAT LOOKS TO
BE DAMAGING WINDS. HOWEVER IF THE COLD POOL HAS NOT GREW
SUFFICIENTLY BY THE TIME THE STORMS MOVE INTO SOUTHEAST
MINNESOTA...THERE WILL STILL BE THE POTENTIAL OF A FEW TORNADOES
AND LARGE HAIL. IN ADDITION WITH PRECIPITABLE WATERS VALUES
RUNNING AROUND 1.50 INCHES...THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN TOO. HOURLY RAINFALL RATES OF 1 TO 3 INCHES
WOULD BE OUT OF THE QUESTION. ONCE THIS LINE MOVES SOUTH...WE ARE
THINKING THAT THE GREATEST THREAT FOR PRECIPITATION WILL BE OVER
FOR THE NIGHT.

ON SATURDAY...THERE ARE SOME QUESTIONS ON WHERE THE FRONT WILL
BE LOCATED DURING THE AFTERNOON...AND THIS WILL GREATLY AFFECT ON
WHERE THE REDEVELOPMENT MAY HAPPEN. AT THIS TIME...WE SUSPECT THAT
THIS WILL BE SOMEWHERE NEAR THE MINNESOTA AND IOWA BORDER.

ON SATURDAY NIGHT AND SUNDAY MORNING...A COLD FRONT AND UPPER
LEVEL SHORT WAVE WILL MOVE EAST INTO THE AREA. AS THE 850 MB
MOISTURE TRANSPORT CONTINUES TO INTENSIFY DURING THE EVENING...
A MESOSCALE CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP AND THEN
MOVE EAST ACROSS THE FORECAST AREA. THE SHEAR SHOULD BE SUFFICIENT
FOR POSSIBILITY THE BOWING SEGMENTS AND SUPERCELLS. AS A RESULT...
WE EXPECT THE POSSIBILITY OF YET ANOTHER ROUND OF SEVERE WEATHER.
IN ADDITION...THERE WILL THE POTENTIAL OF VERY HEAVY RAIN. HOURLY
RAINFALL RATES OF 1 TO 3 INCHES LOOK POSSIBLE.

.LONG TERM...MONDAY THROUGH FRIDAY

A MAJORITY OF THE 25.00Z GFS AND GEM MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT THE 500 MB RIDGE WILL BUILD ACROSS THE REGION EARLY
IN THIS PERIOD...AND THEN REMAIN IN CONTROL OF THE REGION/S WEATHER
THROUGH THE END OF NEXT WEEK. JUST 2 OF THE 12 GFS ENSEMBLE MEMBERS
SHOWED ANY PRECIPITATION AT ALL AND THAT WAS ASSOCIATED WITH A
BACK DOOR COLD FRONT MOVING THROUGH THE REGION ON TUESDAY
AFTERNOON AND NIGHT. A QUARTER OF THE 16 GEM SOLUTIONS SHOWED SOME
PRECIPITATION ASSOCIATED WITH THIS BACKDOOR COLD FRONT ON
TUESDAY...AND ANOTHER ONE HAD ITS PRECIPITATION CONFINED TO FRIDAY
AND FRIDAY NIGHT AS THE RIDGE BREAKS DOWN AND COLD FRONT
APPROACHES THE REGION. THE LATTER IS SIMILAR TO THE ECMWF
SOLUTION. THE ONLY DIFFERENCE IS THAT THE ECMWF HAS ITS PRECIPITATION
FROM THURSDAY THROUGH FRIDAY NIGHT. WITH SO MANY OF THE ENSEMBLE
RUNS DRY...IT WAS THE CONSENSUS TO LEAVE THIS ENTIRE PERIOD DRY
FOR NOW.

&&

.AVIATION...TONIGHT THROUGH SATURDAY MORNING

ONGOING CONVECTION OVER CENTRAL MINNESOTA SLOWLY WEAKENING AS IT
HEADS SOUTHEAST TOWARD THE AREA. DID MENTION VCTS FOR KRST AROUND
20Z BASED ON CURRENT RADAR TRENDS. WATER VAPOR SHOWING SHORTWAVE AND
SURFACE LOW OVER THE HIGH PLAINS TRACKING EASTWARD. LAPS INDICATING
MIXED LAYER CAPES ALREADY 1000-2000 J/KG ACROSS SOUTHWEST MINNESOTA
AND NORTHWEST IOWA. AS CAP WEAKENS WOULD EXPECT CONVECTION TO
INITIATE IN THIS AREA BETWEEN 22Z-00Z AND EVOLVE INTO A LINEAR
COMPLEX AS IT PUSHES EAST-SOUTHEAST. DID TRY AND PROVIDE SOME TIMING
TO THE TAFS FOR THE ARRIVAL OF THIS LINE...01Z-03Z AT KRST AND
02-04Z AT KLSE AND MENTIONED WIND GUSTS TO 50 KNOTS. VFR CONDITIONS
EXPECTED...EXCEPT WITHIN THE STORMS WHERE IFR CEILINGS AND
VISIBILITIES ARE LIKELY.

DID REMOVE MENTION OF RAIN AFTER ABOUT 07Z-08Z TONIGHT WITH JUST
HIGH CLOUDS FOR THE REMAINDER OF THE PERIOD THROUGH 18Z SATURDAY.
&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION..........RABERDING
Hazardous weather outlook, Jun 25, 10:56 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CDT FRI JUN 25 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1156 AM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORMS OVER CENTRAL MINNESOTA WILL CONTINUE TO MOVE
EASTWARD THIS AFTERNOON. THESE STORMS MAY AFFECT SOUTHEAST
MINNESOTA AND A SMALL PART OF WESTERN WISCONSIN LATER THIS
AFTERNOON WITH THE MAIN THREAT BEING LARGE HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE SOUTHERN HALF
OF MINNESOTA LATE THIS AFTERNOON...THEN EVOLVE INTO A LINE OF
STORMS AS THEY MOVE EAST SOUTHEAST TOWARD THE AREA. THESE STORMS ARE
LIKELY TO BEGIN TO AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY
EARLY EVENING AND THEN CONTINUE OVER THE REMAINDER OF THE AREA
THROUGH THE MID AND LATE EVENING HOURS. THE MAIN THREAT WILL BE
DAMAGING WINDS AND LARGE HAIL...ALONG WITH THE POSSIBILITY OF
ISOLATED TORNADOES. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE AND THIS
ADDITIONAL HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
INTO SATURDAY NIGHT OVER THE AREA. THESE STORMS COULD ALSO PRODUCE
DAMAGING WINDS...HEAVY RAIN AND SOME LARGE HAIL. THUNDERSTORM
CHANCES CONTINUE INTO SUNDAY...HOWEVER...SEVERE WEATHER IS NOT
EXPECTED.

HEAT INDICES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON ACROSS
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR LIMITED ACTIVATION THIS
AFTERNOON AND WIDESPREAD ACTIVATION AFTER 6 PM THIS EVENING.
ACTIVATION MAY BE NEEDED AGAIN SATURDAY AFTERNOON INTO SATURDAY
NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED. HOWEVER...CONDITIONS APPEAR FAVORABLE FOR THE
DEVELOPMENT OF A LINE OF SEVERE THUNDERSTORMS AFTER 6 PM THIS
EVENING...WHICH COULD PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND
LOCALIZED FLOODING.

AJ/JLR

In the hours before

Special weather statement, Jun 25, 3:55 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260000-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
455 PM CDT FRI JUN 25 2010

...TORNADO WATCH UNTIL MIDNIGHT...

SUNSHINE WILL GIVE WAY TO STRONG TO SEVERE THUNDERSTORMS AS THE
EVENING WEARS ON.

A CLUSTER OF THUNDERSTORMS WILL START TO APPROACH SOUTHEAST
MINNESOTA BY 7 PM. THESE STORMS ALREADY HAVE A HISTORY OF SEVERE
WEATHER...WITH HAIL OVER 2 INCHES IN DIAMETER AND POSSIBLE TORNADOES.
VERY HEAVY DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL
FOR DAMAGING WINDS.

STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS...AS THE
EVENING WEARS ON.

RIECK
Special weather statement, Jun 25, 5:05 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260015-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
605 PM CDT FRI JUN 25 2010

...SEVERE TO STRONG THUNDERSTORMS APPROACHING...

A TORNADO WATCH CONTINUES UNTIL MIDNIGHT.

A CLUSTER OF SEVERE THUNDERSTORMS WILL PUSH INTO PARTS OF SOUTHEAST
MINNESOTA BY 7 PM....WITH THE LEADING EDGE OF THESE STORMS LIKELY
NEARING ROCHESTER AND AUSTIN BY 730 PM.

THESE STORMS ALREADY HAVE A HISTORY OF SEVERE WEATHER...WITH HAIL
AS LARGE AS 4 INCHES IN DIAMETER AND POSSIBLE TORNADOES. VERY HEAVY
DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL FOR
DAMAGING WINDS.

STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS...AS THE
EVENING WEARS ON.

RIECK
Special weather statement, Jun 25, 5:45 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260100-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINNESHIEK-WINONA-
645 PM CDT FRI JUN 25 2010

...SEVERE TO STRONG THUNDERSTORMS MOVING IN...

A TORNADO WATCH CONTINUES UNTIL MIDNIGHT.

A CLUSTER OF SEVERE THUNDERSTORMS WILL PLOW ACROSS PARTS OF
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THROUGH 9 PM...MOVING INTO
NORTHEAST IOWA AROUND 8 PM.

THESE STORMS ALREADY HAVE A HISTORY OF SEVERE WEATHER...WITH HAIL
AS LARGE AS 4 INCHES IN DIAMETER AND POSSIBLE TORNADOES. VERY HEAVY
DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL FOR
DAMAGING WINDS.

WARNINGS ARE LIKELY...SO STAY ALERT FOR FURTHER UPDATES.

RIECK
Special weather statement, Jun 25, 6:49 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT FRI JUN 25 2010

WIZ033-041-260200-
LA CROSSE-TREMPEALEAU-
749 PM CDT FRI JUN 25 2010

...STRONG TO SEVERE THUNDERSTORMS MOVING IN DURING THE NEXT FEW
HOURS...

LOOK FOR SHOWERS TO DEVELOP BETWEEN 745 PM AND 815 PM...WITH STRONG
TO SEVERE THUNDERSTORMS POSSIBLE BETWEEN 830 PM AND 1030 PM. THESE
STORMS WERE MOVING SOUTHEAST DOWN THE MISSISSIPPI RIVER BETWEEN RED
WING AND WABASHA AT 745 PM. THERE HAVE ALREADY BEEN REPORTS OF LARGE
HAIL AND STRONG WINDS.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT.

AJ
Local storm report, Jun 25, 7:38 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             1 W COCHRANE            44.23N 91.86W
06/25/2010  M1.00 INCH       BUFFALO            WI   PUBLIC

&&

DTJ
Special weather statement, Jun 25, 7:41 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT FRI JUN 25 2010

IAZ008>010-018-019-260300-
CHICKASAW-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
841 PM CDT FRI JUN 25 2010

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE DURING THE NEXT FEW
HOURS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BETWEEN 845 PM AND 10
PM. SOME OF THE STORMS COULD BECOME SEVERE...ESPECIALLY IN MITCHELL
AND FLOYD COUNTIES. ANY STORM HAS THE CAPABILITY OF PRODUCING
FREQUENT LIGHTNING AND VERY HEAVY RAIN.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES.

IAZ011-029-030-WIZ054-055-061-260300-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
841 PM CDT FRI JUN 25 2010

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE NEXT FEW
HOURS...

CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THESE WILL BE MOVING
INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN BETWEEN 9 PM AND 11
PM. IT IS POSSIBLE THAT SOME OF THE STORMS COULD BE STRONG TO
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...ANY STORM HAS THE CAPABILITY OF PRODUCING FREQUENT
LIGHTNING AND VERY HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED
FLOODING.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM.

MNZ079-086>088-094-095-WIZ032-260300-
BUFFALO-DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA-
841 PM CDT FRI JUN 25 2010

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE UNTIL
MIDNIGHT...

A TORNADO WATCH REMAIN IN EFFECT UNTIL MIDNIGHT.

LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE REST OF
THE EVENING. SOME OF THE STORMS COULD TURN SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANY STORM HAS
THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY
RAIN...WHICH MAY RESULT IN LOCALIZED FLOODING.

WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES.

AJ

The radar

The La Crosse radar (KARX), 147 km away, was scanning. The volume nearest the first event began at 02:16 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Mitchell

When
June 25, 8:15 PM CST
Where
Mitchell County, 0.85 mi NE of St Ansgar
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
43.390, -92.920

Hail, Floyd

When
June 25, 8:31 PM CST
Where
Floyd County, 2.44 mi NW of Floyd Hanry Arpt
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
43.200, -92.740

The winds from the thunderstorms were estimated to be around 60 mph.

Funnel Cloud, Floyd

When
June 25, 8:56 PM CST
Where
Floyd County, 7 mi SE of Charles City
Reported by
Trained Spotter
Coordinates
42.998, -92.602

Spotters from Nashua reported a funnel cloud about 7 miles southeast of Charles City or 3 miles northwest of Nashua.

Hail, Chickasaw

When
June 25, 8:57 PM CST
Where
Chickasaw County, 0.86 mi NE of Ionia
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
43.040, -92.460

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230988, 230991, 230994, 230992.